Generalized convex functions on normal decomposition systems

  • Marek NiezgodaEmail author


In this paper, the class of weakly \( \psi \)-uniformly convex functions is introduced and studied. Such functions are defined on a convex subcone D of a linear space V endowed with the structure of a normal decomposition system \( (V,G,(\cdot )_\downarrow ) \). In particular, superquadratic functions and c-strongly convex functions are recovered as special cases. Some results in Abramovich et al. (J Math Anal Appl 327: 1444–1460, 2007), intended for multidimensional superquadratic functions defined on \({{\mathbb {R}}_{+}^{m}}\), are extended to the case of weakly \( \psi \)-uniformly convex functions. The concept of \(\psi \)-almost superadditivity of functions is presented and applied. Interpretations of the obtained results are demonstrated for some matrix normal decomposition systems.


Majorization Group majorization Normal decomposition system Eaton triple Convex function Weakly \(\psi \)-uniformly convex function Superquadratic function c-strongly convex function 

Mathematics Subject Classification

26B25 26D10 15A18 15A45 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



  1. 1.
    Abramovich, S., Banić, S., Matić, M.: Superquadratic functions in several variables. J. Math. Anal. Appl. 327, 1444–1460 (2007)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Abramovich, S., Jameson, G., Sinnamon, G.: Inequalities for averages of convex and superquadratic functions. J. Inequal. Pure Appl. Math. 5 (2004) Article 91Google Scholar
  3. 3.
    Abramovich, S., Jameson, G., Sinnamon, G.: Refining Jensen’s inequality. Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 47 (95)(1–2), 3–14 (2004)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Banić, S., Klaričić Bakula, M.: Jensen’s inequality for functions superquadratic on the coordinates. J. Math. Inequal. 9, 1365–1375 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Banić, S., Pečarić, J., Varošanec, S.: Superquadratic functions and refinements of some classical inequalities. J. Korean Math. Soc. 45, 513–525 (2008)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Banić, S., Varošanec, S.: Functional inequalities for superquadratic functions. Intern. J. Pure Appl. Math. 43(4), 717–729 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Bhatia, R.: Matrix Analysis. Springer, New York (1997)CrossRefGoogle Scholar
  8. 8.
    Eaton, M.L.: On group induced orderings, monotone functions, and convolution theorems, In: Inequalities in Statistics and Probability, (ed. by Y. L. Tong), Vol. 5, IMS Lectures Notes–Monograph Series 1984, pp. 13-25Google Scholar
  9. 9.
    Eaton, M.L.: Group induced orderings with some applications in statistics. CWI Newsletter 16, 3–31 (1987)MathSciNetGoogle Scholar
  10. 10.
    Giovagnoli, A., Wynn, H.P.: G-majorization with applications to matrix orderings. Linear Algebra Appl. 67, 111–135 (1985)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Lewis, A.S.: Group invariance and convex matrix analysis. SIAM J. Matrix Anal. Appl. 17, 927–949 (1996)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Lewis, A.S.: Convex analysis on Cartan subspaces. Nonlinear Anal. 42, 813–820 (2000)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Marshall, A.W., Olkin, I., Arnold, B.C.: Inequalities: Theory of Majorization and Its Applications, 2nd edn. Springer, Berlin (2011)CrossRefGoogle Scholar
  14. 14.
    Niezgoda, M.: Group majorization and Schur type inequalities. Linear Algebra Appl. 268, 9–30 (1998)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Niezgoda, M.: G-majorization inequalities and canonical forms of matrices. J. Convex Anal. 14, 35–48 (2007)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Niezgoda, M.: Some remarks on normal maps with applications to eigenvalues and singular values of matrices. Linear Algebra Appl. 428, 2116–2129 (2008)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Polyak, B.T.: Existence theorems and convergence of minimizing sequences in extremum problems with restrictions. Soviet Math. Dokl. 7, 72–75 (1966)Google Scholar
  18. 18.
    Tam, T.-Y.: An extension of a result of Lewis. The Electronic J. Linear Algebra 5, 1–10 (1999)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Zălinescu, C.: On uniformly convex functions. J. Math. Anal. Appl. 95, 344–374 (1983)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Applied Mathematics and Computer ScienceUniversity of Life Sciences in LublinLublinPoland

Personalised recommendations